Thunderstorm Wind, Woods
- When
- September 2, 3:50 PM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
Afternoon storms formed on the 2nd along a north south line across central and western Oklahoma under the influence of southwest flow. One severe wind gust was recorded in northwest Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Afternoon storms formed on the 2nd along a north south line across central and western Oklahoma under the influence of southwest flow. One severe wind gust was recorded in northwest Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 2, 2:24 PM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 324 PM CDT Sun Sep 2 2018 .DISCUSSION... Scattered showers and thunderstorms this afternoon are expected to dissipate this evening. But additional showers and storms should redevelop across northwestern Oklahoma later tonight and spread somewhat southeast. And this will be the beginning of an active and stormy pattern across the area with a persistent broad trough over the southern Rockies and southwest flow over the southern plains with various shortwaves ejecting northeast over the area. As we get into the later part of the week, we will also be having to watch what becomes of the potential tropical system that at least some of the models bring northwest through Louisiana toward Oklahoma late in the week, which could further enhance precipitation potential in eastern areas. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 82 71 81 / 20 50 50 60 Hobart OK 71 87 71 82 / 40 40 60 60 Wichita Falls TX 72 88 72 84 / 30 50 50 60 Gage OK 70 84 68 81 / 50 40 60 60 Ponca City OK 72 85 71 81 / 30 50 50 60 Durant OK 72 81 71 85 / 20 70 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 102 PM CDT Sun Sep 2 2018 OKZ004>048-050>052-TXZ083>090-031815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 102 PM CDT Sun Sep 2 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered showers and thunderstorms are expected this afternoon and early evening, especially in a north to south band across north central Texas through central Oklahoma. Some strong storms and isolated severe storms will be possible, mainly between 2 PM and 8 PM. These storms will dissipate early this evening. Additional showers and thunderstorms may move into Oklahoma from the northwest before sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Rain and thunderstorm chances will continue across all of Oklahoma and western north Texas through Saturday. The potential for severe storms will remain low; however, some areas of heavy rainfall will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 339 PM CDT SUN SEP 2 2018 OKZ005-010-022115- Woodward OK-Woods OK- 339 PM CDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central Woods Counties Until 415 PM CDT.... AT 338 PM CDT, a strong thunderstorm was located 4 miles northwest of Waynoka, moving north at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3652 9885 3656 9907 3680 9907 3675 9874 TIME...MOT...LOC 2038Z 192DEG 8KT 3662 9895 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 351 PM CDT SUN SEP 2 2018 OKZ023-022115- Caddo OK- 351 PM CDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo County Until 415 PM CDT.... AT 347 PM CDT, a strong thunderstorm was located 4 miles southeast of Anadarko, moving north at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3525 9810 3495 9809 3492 9830 3521 9840 TIME...MOT...LOC 2047Z 173DEG 15KT 3501 9821 ..speg.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT SUN SEP 2 2018
OKZ005-010-022200-
Woodward OK-Woods OK-
423 PM CDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and central
Woods Counties Until 500 PM CDT....
AT 422 PM CDT, a strong thunderstorm was located near Alabaster
Caverns State Park, moving north at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3682 9898 3658 9901 3657 9923 3676 9930
3680 9929
TIME...MOT...LOC 2122Z 175DEG 8KT 3665 9913
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
426 PM CDT SUN SEP 2 2018
OKZ022-022200-
Washita OK-
426 PM CDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Washita County Until
500 PM CDT....
AT 422 PM CDT, a strong thunderstorm was located near Colony, moving
north at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3547 9870 3546 9862 3528 9862 3523 9863
3522 9878 3545 9887
TIME...MOT...LOC 2122Z 173DEG 8KT 3530 9869
..speg.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 429 PM CDT SUN SEP 2 2018 OKZ015-016-022200- Dewey OK-Custer OK- 429 PM CDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey and northeastern Custer Counties Until 500 PM CDT.... AT 422 PM CDT, a strong thunderstorm was located near Thomas, moving north at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3592 9887 3591 9864 3563 9863 3564 9883 TIME...MOT...LOC 2122Z 183DEG 12KT 3572 9872 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 430 PM CDT SUN SEP 2 2018 OKZ005-022200- Woods OK- 430 PM CDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until 500 PM CDT.... AT 428 PM CDT, a strong thunderstorm was located 7 miles southeast of Avard, moving north at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3654 9858 3652 9880 3679 9889 3681 9855 TIME...MOT...LOC 2128Z 175DEG 12KT 3661 9870 ..speg.
The Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786601.